Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Does HIV or HAART cause bone problems?
Feb 25, 2004

I am a 22 year old female who has HIV and has had it for 2 years now.I just wanted to know if HIV or meds taken for HIV cause bone problems?I am on Sustiva,Epivir and Viread and my viral load has been "undetectable" the last 4 times I have had it done.For about 6 months now I have been having alot of bone problems and pain...for instance when I bend my knees sometimes my bone will pop out of place and I get stuck for a few minutes until I am able to pop it back in place.Another thing is when I'm driving sometimes when I go to turn the steering wheel my wrists will crack and then they will hurt for many days.Can ant of this be caused by HIV or the meds I'm on?

Thank You, Lynda

Response from Dr. Henry

Alot still needs to be worked out regarding bone issues in the setting of HIV and its treatment. The rate of bone loss may be increased but the data is conflicting and it is unclear if the drugs are contributing or HIV is the cause. The pain you are describing does not sound like osteoporosis (which is usually without pain initially). A good examination of the involved bones/joints as well as full knowledge of your medical history may shed light on what might be contributing--your HIV specialist is the best person to sort that out. KH



Previous
Aching joints
Next
Adherence Issues

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement